MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021153
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery performed due to loosening of tibial baseplate and femoral component.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A review of complaint history revealed no prior complaints for the listed lots.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Our clinical/medical team noted that based on the radiologic report five months prior to revision there was a lytic or lucent reaction around the prosthesis on the femoral and the tibial side and valgus, the bone scan report of probable tibia loosening.In addition to, intra-operative findings of the ease of removal of both the femur and the tibia components confirms the loosening of the tibial and femoral components.However, without the culture report, radiographs, or the explants the root cause of the tibia component loosening cannot be determined.In addition, we cannot rule out the patient¿s age, activity level, history of bone-on-bone osteoarthritis, subchondral sclerosis, osteophytes, elective prophylactic mastectomy (if cancer was involved), as contributing factors.The future impact to the patient beyond the revision surgery cannot be determined.No further clinical/medical assessment is warranted at this time.

Brand Name
JRNY II CR FEM OX NP RT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7945376
Report Number1020279-2018-02118
Device Sequence Number19067929
Product Code JWH
UDI-Device Identifier00885556422861
UDI-Public00885556422861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Catalogue Number74021153
Device Lot Number15GM03417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR